MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 08/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: used the first day of the month of the bsc aware date.Event date not provided.
 
Event or Problem Description
It was reported that balloon rupture and tip detachment occurred.The target lesion was located in the cephalic arch.A 12-4/5.8/75 xxl vascular balloon catheter was advanced for dilatation.The balloon was inflated, deflated, and was pulled down to the mid fistula.However, upon trying to inflate the balloon again, the pressure would not increase and upon pulling back the syringe, blood was noticed which indicated that the balloon had ruptured.The device was pulled out from the sheath and entire device aside from the tip was not visible.The tip lodged in an aneurysm that was successfully retrieved by making an incision and pulling it out using a curved forceps.No further patient complications were reported.
 
Additional Manufacturer Narrative
B3: date of event - used the first day of the month of the bsc aware date.Event date not provided.Device evaluated by mfr.: the complaint device was returned for analysis.A visual examination identified a complete circumferential tear of the balloon material located approximately 10mm distal of the proximal sleeve of the balloon.The distal section of balloon material had been completely detached from the device at the distal balloon bond.This type of damage is consistent with excessive tensile force being applied to the device.The rate of burst pressure of this device is 8atm.A visual and tactile examination found the shaft to have been severely stretched/damaged between the proximal and distal balloon bonds.This type of damage is consistent with excessive tensile force being applied to the device.A visual and microscopic examination markerbands identified no issues with the markerbands.A visual and microscopic examination found no damage or issues with the tip of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10514892
Report Number2134265-2020-11817
Device Sequence Number3539296
Product Code LIT
UDI-Device Identifier08714729096146
UDI-Public08714729096146
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2022
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0024945141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR